Alert archive / Arkansas / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 29, 2017, 9:13 PM CDT for Franklin County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 9:13 PM CDT (02:13 UTC)
- Expired
- Mar 29, 2017, 9:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.6
The text
As transmitted.
415
WWUS84 KTSA 300213
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
913 PM CDT WED MAR 29 2017
ARZ020-300245-
Franklin AR-
913 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FRANKLIN COUNTY
UNTIL 945 PM CDT...
At 913 PM CDT, a strong thunderstorm was located 3 miles southwest of
Denning, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Altus... Denning...
Wiederkehr Village... Alix...
Etna...
This includes Interstate 40 in Arkansas between mile markers 39 and
42.
A tornado watch remains in effect until midnight CDT for west central
Arkansas.
LAT...LON 3540 9371 3537 9376 3538 9376 3540 9379
3542 9380 3534 9381 3541 9389 3556 9371
TIME...MOT...LOC 0213Z 225DEG 38KT 3540 9380
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 29, 6:30 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 29, 6:30 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 630 PM CDT Wed Mar 29 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR ceilings will develop late tonight and early Thursday and will persist through the day Thursday. A few patches of light rain may occur Thursday in northeast Oklahoma and northwest Arkansas, but the chances are too low at any one site to include in the TAF. West winds will occasionally gust over 20 knots during the day Thursday. && .PREV DISCUSSION... /Issued 355 PM CDT Wed Mar 29 2017/ DISCUSSION... Surface low near the Oklahoma/Kansas border southwest of Wichita will move northeast overnight. Weak dryline/cold front is moving across northeast Oklahoma at this time, and the potential still exists for a few strong to severe storms east of this boundary over the next few hours. However, the greatest coverage of severe storms will likely be east of our forecast area. Thursday will be a cloudy, raw day, with the possibility of a few showers across northeast Oklahoma and northwest Arkansas. Temperatures will struggle to warm much at all during the day, with some places likely not even reaching 50 degrees. A rapid warmup begins Friday and continues Saturday ahead of the next storm system that will result in another round of showers and thunderstorms late Saturday into Monday. This system will take a southerly track, so the severe weather risk in our area will be quite low. Locally heavy rain will be possible however. Another upper system will follow quickly on the heels of this one Tuesday and Wednesday. Moisture return will be limited, but the strength of the system dictates at least a mention of showers and thunderstorms around Tuesday night of next week. Stayed close to guidance temperatures the next couple days, with the much colder NAM and ECMWF MOS numbers preferred for high temperatures Thursday. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...05
Hazardous weather outlook, Mar 29, 4:43 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 443 PM CDT Wed Mar 29 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 PM CDT Wed Mar 29 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Western Arkansas and extreme eastern Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Western Arkansas and extreme eastern Oklahoma. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... An elevated risk of severe thunderstorms, including the possibility of a few tornadoes, will be present through early this evening. The main risk area will be roughly east of a line from Gentry Arkansas to Whitesboro Oklahoma. The atmosphere over eastern oklahoma and western Arkansas continues to de-stabilize this afternoon. Thunderstorms are expected to increase across extreme eastern Oklahoma and western Arkansas through the early evening, with some of the storms potentially becoming supercells in a highly sheared environment. Any supercells will have the potential for all modes of severe weather, including isolated tornadoes. The greater threat for significant severe weather appears to be farther east. In addition, scattered thunderstorms remain possible across northeast Oklahoma as an upper level low passes nearby. A few of these cells could produce small hail. Storms will end from west to east this evening as the strong upper storm system continues to move east. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY through FRIDAY...No Hazards. SATURDAY...Severe Thunderstorm Potential. SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. EXTENDED DISCUSSION... Another storm system will bring a chance of thunderstorms to the area this weekend into early next week, along with a threat of heavy rainfall. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and first responders should monitor the latest forecasts updates this afternoon and evening. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Mar 29, 5:20 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 5 W VERDIGRIS 36.23N 95.78W
03/29/2017 E1.00 INCH ROGERS OK TRAINED SPOTTER
&&
KAHLocal storm report, Mar 29, 5:28 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 NW CLAREMORE 36.33N 95.64W
03/29/2017 E0.75 INCH ROGERS OK PUBLIC
HALF TO THREE-QUARTER INCH HAIL REPORTED. REPORT RECEIVED
VIA SOCIAL MEDIA.
&&
KAHSpecial weather statement, Mar 29, 5:48 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
548 PM CDT WED MAR 29 2017
OKZ057-061-062-292315-
Craig OK-Rogers OK-Mayes OK-
548 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN
ROGERS AND NORTHWESTERN MAYES COUNTIES UNTIL 615 PM CDT...
At 548 PM CDT, a strong thunderstorm was located over Chelsea, moving
northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Vinita... Chelsea...
White Oak...
LAT...LON 3671 9508 3643 9541 3653 9554 3660 9547
3660 9543 3663 9543 3681 9525
TIME...MOT...LOC 2248Z 220DEG 39KT 3653 9542Special weather statement, Mar 29, 6:14 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 PM CDT WED MAR 29 2017
OKZ057-058-292345-
Craig OK-Ottawa OK-
614 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND
NORTHWESTERN OTTAWA COUNTIES UNTIL 645 PM CDT...
At 614 PM CDT, a strong thunderstorm was located 7 miles northwest of
Vinita, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Welch... Bluejacket...
Pyramid Corners...
LAT...LON 3692 9487 3666 9517 3675 9529 3700 9510
3700 9500
TIME...MOT...LOC 2314Z 220DEG 38KT 3674 9521Special weather statement, Mar 29, 6:40 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
640 PM CDT WED MAR 29 2017
OKZ058-300000-
Ottawa OK-
640 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTAWA COUNTY UNTIL
700 PM CDT...
At 640 PM CDT, a strong thunderstorm was located 4 miles west of
Commerce, moving northeast at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Commerce... Treece...
Picher... Cardin...
LAT...LON 3688 9495 3692 9500 3694 9500 3695 9499
3695 9501 3700 9498 3700 9477
TIME...MOT...LOC 2340Z 220DEG 49KT 3696 9495Special weather statement, Mar 29, 9:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
913 PM CDT WED MAR 29 2017
ARZ020-300245-
Franklin AR-
913 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FRANKLIN COUNTY
UNTIL 945 PM CDT...
At 913 PM CDT, a strong thunderstorm was located 3 miles southwest of
Denning, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Altus... Denning...
Wiederkehr Village... Alix...
Etna...
This includes Interstate 40 in Arkansas between mile markers 39 and
42.
A tornado watch remains in effect until midnight CDT for west central
Arkansas.
LAT...LON 3540 9371 3537 9376 3538 9376 3540 9379
3542 9380 3534 9381 3541 9389 3556 9371
TIME...MOT...LOC 0213Z 225DEG 38KT 3540 9380Nearby
Special Weather Statements in Arkansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.